Alert archive / Connecticut / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 18, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jun 5, 2007, 1:15 PM EDT for Naugatuck Valley Planning Region, Connecticut. It was in force for 60 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2007, 1:15 PM EDT (17:15 UTC)
- Expired
- Jun 5, 2007, 2:15 PM EDT
- In force
- 60 min
- Issued by
- NWS New York, NY
- Area
- Counties, with a storm outline in the text
The radar
The Brookhaven radar (KOKX), 76 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 1:15 PM EDT | HAIL 0.75 | Southington, CT | |
| Jun 5, 1:15 PM EDT | HAIL 0.88 | Southington, CT | |
| Jun 5, 1:15 PM EDT | HAIL 1.5 | Naugatuck, CT | WINDSHIELD DAMAGE FROM HAILSTONES |
| Jun 5, 1:25 PM EDT | HAIL 0.75 | Southington, CT | |
| Jun 5, 1:30 PM EDT | HAIL 1.75 | Southington, CT | DAMAGE TO CARS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 12:09 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 5.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 504 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KOKX 051716 SVROKX CTC009-051815- /O.NEW.KOKX.SV.W.0018.070605T1715Z-070605T1815Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE UPTON NY 115 PM EDT TUE JUN 5 2007 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT... * UNTIL 215 PM EDT... * AT 112 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR NAUGATUCK...AND MOVING NORTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOLCOTT DOPPLER RADAR AND SKYWARN SPOTTERS HAVE INDICATED SOME ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. HAIL UP TO HALF DOLLAR SIZE IN DIAMETER HAS BEEN REPORTED IN NAUGATUCK WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4152 7320 4142 7314 4159 7273 4164 7296 $$ GOODMAN
3 follow-up statements
000 WWUS51 KOKX 051741 SVSOKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 141 PM EDT TUE JUN 5 2007 CTC009-051815- /O.CON.KOKX.SV.W.0018.000000T0000Z-070605T1815Z/ NEW HAVEN CT- 141 PM EDT TUE JUN 5 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT FOR NORTH CENTRAL NEW HAVEN COUNTY... AT 139 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF NAUGATUCK...OR ABOUT NEAR WOLCOTT... MOVING NORTHEAST AT 25 MPH. DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4156 7304 4142 7314 4159 7273 4164 7296 $$ GOODMAN
000 WWUS51 KOKX 051801 SVSOKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 201 PM EDT TUE JUN 5 2007 CTC009-051815- /O.CON.KOKX.SV.W.0018.000000T0000Z-070605T1815Z/ NEW HAVEN CT- 201 PM EDT TUE JUN 5 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT FOR NORTH CENTRAL NEW HAVEN COUNTY... AT 153 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR WOLCOTT...OR ABOUT NEAR WATERBURY... MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM TUESDAY EVENING FOR SOUTHERN CONNECTICUT. LAT...LON 4156 7304 4142 7314 4159 7273 4164 7296 $$ GOODMAN
000 WWUS51 KOKX 051812 SVSOKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 212 PM EDT TUE JUN 5 2007 CTC009-051822- /O.EXP.KOKX.SV.W.0018.000000T0000Z-070605T1815Z/ NEW HAVEN CT- 212 PM EDT TUE JUN 5 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL NEW HAVEN COUNTY EXPIRES AT 215 PM EDT... SEVERE THUNDERSTORMS HAVE MOVED INTO SOUTHERN HARTFORD COUNTY...SO THE WARNING FOR NORTH CENTRAL NEW HAVEN COUNTY WILL BE ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM TUESDAY EVENING FOR ALL OF CONNECTICUT. LAT...LON 4156 7304 4142 7314 4159 7273 4164 7296 $$ GOODMAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 11:47 AM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 5, 11:47 AM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
1147 AM EDT TUE JUN 5 2007
.SYNOPSIS...
A COLD FRONT WILL APPROACH THE REGION THIS AFTERNOON A LINE OF
THUNDERSTORMS MAY DEVELOP AHEAD OF THE FRONT THAT COULD PRODUCE
SEVERE WIND GUSTS. HIGH PRESSURE IS THEN EXPECTED TO BUILD OVER THE
AREA WEDNESDAY AND OFF THE SOUTHEAST COAST THURSDAY. THE HIGH WILL
REMAIN OFF THE COAST FRIDAY RETURNING SUMMER-LIKE CONDITIONS TO THE
REGION. TEMPERATURES WILL COOL OFF A BIT BY SATURDAY AS A COLD FRONT
MOVES THROUGH.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...NOT MUCH CHANGE TO FORECAST AS
PRIOR WX GRIDS DEPICT EXPECTED EVOLUTION REASONABLY WELL. LATEST SPC
MESOANALYSIS SHOWS MODERATE INSTABILITY OVER THE AREA WITH MLCAPE
500-1000 J/KG AND MUCAPE 1000-1500/...DEEP ENOUGH MOISTURE WITH SFC
DEWPOINTS 60-65 AND H8 DEWPOINTS JUST SHY OF +10C...AND COMBO OF PRE-
FRONTAL TROUGH...MID LEVEL SHORTWAVE AND COUPLED UPPER JETS WITH ONE
STREAK LIFTING INTO NEW ENGLAND AND ANOTHER APPROACHING FROM THE WEST
THIS AFTERNOON ALL PROVIDING LIFT. SHOWERS/TSTMS HAVE BEGUN TO TO
DEVELOP IN PRE-FRONTAL TROUGH NORTH/WEST OF NYC...AND ACTIVITY SHOULD
INCREASE AND MOVE EASTWARD THIS AFTERNOON. WIND DAMAGE WILL BE THE
MORE IMPORTANT THREAT...BUT LARGE HAIL IS ALSO POSSIBLE GIVEN WET
BULB ZERO HEIGHT OF 9 KFT...DEEP LAYER EFFECTIVE SHEAR OF 30-35 KT
AND -10C TO -30C CAPE OVER 200 J/KG.
WHILE BETTER CHANCE APPEARS TO BE ACROSS NRN ZONES...STILL BELIEVE
PATTERN WARRANTS CHC POPS FOR SRN ZONES AS WELL.
MOS TEMPS SEEM REASONABLE...AND TEMPS SHOULD RUN A FEW DEGREES ABOVE
NORMAL.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
SFC FRONT AND ASSOCIATED SHORTWAVE CLEAR THE AREA BY 00Z...THUS
ENDING THE SHRA/TSTM THREAT. HOWEVER...NEXT SHORTWAVE DIGS ON WEST
SIDE OF TROUGH AXIS...AND MAIN TROUGH ITSELF SLOW TO MOVE ACROSS THE
AREA. ON WED...THIS TROUGH AND ASSOCIATED COLD POOL ALOFT WILL
RESULT IN SOME CLOUDINESS DURING AFTN...WITH MAX HEATING. SOME
DIFFERENCES ON HANDLING OF THIS TROUGH BY MODELS...BUT BOTTOM LINE
IS WITH H8 HPA TEMPS RUNNING AROUND 5C NAM...7C GFS...WOULD EXPECT
MAX TEMPS NOT MUCH HIGHER THAN 70 DEGREES. SHAVED OFF A FEW DEGREES
WED FOR THIS REASON. GFS ACTUALLY OUTPUTS SOME LIGHT QPF WED
AFTN. WOULD NOT SURPRISE ME TO SEE A LIGHT SHOWER OR TWO
DEVELOP...BUT WILL NOT INCLUDE IN FORECAST ATTM AS ULTIMATELY WE
ARE TOO DRY.
COOL NIGHT EXPECTED WED NIGHT AS HIGH PRESSURE BUILDS AND WINDS
LIGHTEN. WITH A COOLER DAY WEDNESDAY...WILL NOT TAKE MUCH FOR TEMPS
TO DROP DOWN TO BELOW SEASONAL NORMS AT NIGHT ONCE WINDS DECOUPLE.
AGAIN...SHAVED A FEW DEGREES OFF CURRENT DATABASE...CLOSE TO MOS.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
A WARMUP OCCURS BY FRIDAY AS H8 HPA TEMPS RISE TO 19C...QUITE
WARM...IN BUILDING RIDGE AND OUT AHEAD OF NEXT COLD FRONT. COLD FRONT
APPROACHES LATE FRIDAY OR FRIDAY NIGHT. LOOKS LIKE ECMWF AND GFS
FLATTEN RIDGE...AND CLOSE OFF UPPER LOW OFFSHORE FOR THE WEEKEND.
UPPER LOW RETROGRADES SOMEWHAT. GFS INDICATES SFC FRONTAL BOUNDARY
RETROGRADING ACROSS NEW ENGLAND SAT. COULD MEAN COOLER TEMPS...BUT
WILL NOT MAKE MAJOR CHANGES ATTM.
&&
.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
EXPECT VFR CONDITIONS WITH INCREASINGLY STRONG AND GUSTY S/SW WINDS
DURING THE LATE MORNING AND EARLY AFTERNOON. HAVE HASTENED THE
TIMING OF CONVECTION FROM EARLIER TAFS BY A COUPLE OF HOURS WITH
MODELS PROGGING THE SHORTWAVE AXIS CURRENTLY OVER OHIO TO SWEEP
MIDWAY THROUGH THE REGION BY EARLY AFTERNOON. THIS SHOULD BE THE MAIN
TRIGGER FOR CONVECTION...ALTHOUGH NOT DURING THE CLIMATOLOGICALLY
FAVORED MOST UNSTABLE LATE AFTERNOON HOURS. DUE TO THE MISMATCH IN
TIMING OF THESE FACTORS WILL CONTINUE WITH JUST CB IN TAFS BETWEEN
17Z TO 22Z FROM W TO E...WITH SCT CONVECTION AFFECTING THE REGION
AHEAD OF A COLD FRONTAL PASSAGE. LOCALIZED/BRIEF MVFR OR IFR
CONDITIONS WILL BE POSSIBLE IN CONVECTION...WITH GUSTY WSW WINDS THE
MAIN THREAT IN CONVECTION.
CONVECTION WITH COLD FRONT SHOULD BE MOVING EAST OF THE AREA BY
00Z WED. THEREAFTER EXPECT VFR CONDITIONS DEVELOPING AND A WIND
SHIFT FROM SW TO WNW BETWEEN 00Z AND 05Z FORM W TO E.
OUTLOOK FROM 12Z WED THROUGH SAT...VFR THROUGH THROUGH THURSDAY.
A WARM FRONT LIFTING THROUGH THURSDAY NIGHT/FRIDAY MORNING COULD
BRING MVFR TO POSSIBLY IFR CONDITIONS AHEAD OF IT. THERE COULD BE
SOME MVFR CONDITIONS LATE FRIDAY WITH ANY SHOWERS/THUNDERSTORMS
ASSOCIATED WITH A COLD FRONT PASSING THROUGH THE TRI-STATE. VFR
CONDITIONS EXPECTED ON SATURDAY.
&&
.MARINE...
SEAS AT THE OFFSHORE OCEAN BUOYS ARE CURRENTLY BETWEEN 6 AND 7 FT
WITH WAVE PERIODS AROUND 10 SECONDS...THAT WILL GRADUALLY DECREASE
THROUGH THE DAY. WILL CONTINUE HIGH SURF ADVISORY FOR SOUTH SHORES OF
LONG ISLAND THROUGH THIS AFTERNOON FOR A COMBINATION OF HIGH RIP
CURRENT RISK AND MARGINAL WAVE HEIGHT/PERIOD CRITERIA...AFTER WHICH
LOWERING WAVE HEIGHT AND PERIOD SHOULD HAVE LOWERED ENOUGH TO REDUCE
IMPACT.
WILL CONTINUE GENERIC SCA ACROSS OCEAN WATERS TODAY SINCE GUSTS ARE
EXPECTED TO BE AROUND 20 KT. WITH A DEEPER MIXED LAYER OVER THE
HARBOR AND WESTERN SOUND IN SW FLOW THIS AFTERNOON...WIND GUSTS WILL
LIKELY HOVER AROUND 25 KT THIS AFTERNOON. CONFIDENCE NOT HIGH ENOUGH
THAT GUSTS WILL BE FREQUENT ENOUGH TO PUT UP SCA FOR THE 4 TO 6
HR AFTERNOON.
A COLD FRONT WILL MOVE ACROSS THE WATERS LATE THIS AFTERNOON.
SHORTWAVE ENERGY AHEAD OF IT IS EXPECTED TO BRING SCATTERED
THUNDERSTORMS...SOME POSSIBLY SEVERE...THIS AFTERNOON. STRONG WINDS
AND DAMAGING LIGHTNING WILL BE MAJOR THREAT.
OFFSHORE FLOW RETURNS TONIGHT INTO WED MORNING...WITH WIND GUSTS UP
TO 20 KT POSSIBLE WED MORNING IN CAA FLOW AHEAD. TRANQUIL CONDITIONS
WED AFTERNOON THROUGH THU AS HIGH PRESSURE MOVES ACROSS THE
NORTHEAST. SEAS SHOULD FINALLY BELOW SCA WED NIGHT OVER EASTERN
OCEAN WATERS WITH WEAK FLOW AND SOUTHERLY SWELLS DIMINISHING.
A WARM FRONT WILL APPROACH FROM THE SOUTH THU AND MOVE ACROSS THE
WATERS ON FRI...FOLLOWED BY A COLD FRONT FRI NIGHT. SUB SCA
CONDITIONS EXPECTED INTO THE WEEKEND.
&&
.HYDROLOGY...
RIVERS LEVELS DROPPING OFF RAPIDLY ACROSS THE HSA. NEXT RAINFALL
EVENT IS A LINEAR CONVECTIVE EVENT THIS AFTERNOON. FAST MOVING NATURE
OF THE CONVECTION SHOULD KEEP LOCALIZED AMOUNTS WELL BELOW 1 INCH.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...HIGH SURF ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR
NYZ075>077-080-081.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT WEDNESDAY FOR ANZ350-353-
355.
&&
SYNOPSIS...PW
NEAR TERM...BG/PW
SHORT TERM...PW
LONG TERM...PW
AVIATION...NV
MARINE...NV
HYDROLOGY...PWHazardous weather outlook, Jun 5, 12:50 PM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 1250 PM EDT TUE JUN 5 2007 CTZ005>012-NYZ067>071-061100- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- 1250 PM EDT TUE JUN 5 2007 ...SEVERE THUNDERSTORM WATCH 347 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A HIGH SURF ADVISORY IS IN EFFECT THROUGH TODAY. THE EFFECTS WILL BE BEACH EROSION...BEACH WASH-OVERS AND DANGEROUS RIP CURRENTS ON EXPOSED BEACHES ALONG THE SOUTH SHORE BEACHES OF NEW YORK CITY AND LONG ISLAND. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON. NJZ002>006-011-NYZ072>081-061100- WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- QUEENS-NASSAU-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 1250 PM EDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT A HIGH SURF ADVISORY IS IN EFFECT THROUGH TODAY. THE EFFECTS WILL BE BEACH EROSION...BEACH WASH-OVERS AND DANGEROUS RIP CURRENTS ON EXPOSED BEACHES ALONG THE SOUTH SHORE BEACHES OF NEW YORK CITY AND LONG ISLAND. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. ANZ330-335-338-340-345-350-353-355-370-061100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- WATERS FROM MONTAUK POINT NY TO SANDY HOOK NJ FROM 20 TO 40 NM- 1250 PM EDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Jun 5, 11:19 AM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1119 AM EDT TUE JUN 5 2007 NYZ067-068-051600- ORANGE-PUTNAM- 1119 AM EDT TUE JUN 5 2007 ...STRONG THUNDERSTORMS DEVELOPING OVER ORANGE AND PUTNAM COUNTIES... AT 1118 AM EDT...DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM PORT JERVIS TO FLORIDA TO HARRIMAN...OR ALONG A LINE EXTENDING FROM PORT JERVIS TO 6 MILES NORTHWEST OF WARWICK TO WEST POINT...AND MOVING NORTHEAST AT 30 MPH. THESE STORMS WILL BE... NEAR WEST POINT BY 1125 AM. NEAR GOSHEN BY 1135 AM. NEAR OTISVILLE BY 1140 AM. NEAR MIDDLETOWN BY 1145 AM. NEAR FAHNESTOCK STATE PARK BY 1150 AM. NEAR NEW WINDSOR BY 1155 AM. PEOPLE IN ORANGE AND PUTNAM COUNTIES...INCLUDING THE CITIES OF FLORIDA...MONROE...HARRIMAN...UNIONVILLE...PORT JERVIS...CHESTER... WEST POINT...GOSHEN...OTISVILLE AND COLD SPRING...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THESE STORMS. GOODMAN
Special weather statement, Jun 5, 12:09 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1209 PM EDT TUE JUN 5 2007 CTZ005-006-051715- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN- 1209 PM EDT TUE JUN 5 2007 ...STRONG THUNDERSTORM OVER NORTHERN FAIRFIELD AND NORTHERN NEW HAVEN COUNTIES... AT 1206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NEWTOWN...AND MOVING NORTHEAST AT 25 MPH. THIS STORM WILL BE... NEAR SOUTHBURY BY 1220 PM. 5 MILES NORTHWEST OF NAUGATUCK BY 1240 PM. NEAR WATERBURY BY 1245 PM. NEAR WOLCOTT BY 1255 PM. THIS STORM HAS PRODUCED SMALL HAIL IN THE TOWN OF BETHEL. GOODMAN
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 12:13 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 47 min |
| Jun 5, 12:46 PM EDT | Tornado Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 29 min |
| Jun 5, 1:13 PM EDT | Flash Flood Warning | OKX | Naugatuck Valley Planning Region | 92 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.